Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2011, 6:15 PM EDT for Long County, Tattnall County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 6:15 PM EDT (22:15 UTC)
- Expired
- May 27, 2011, 7:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 124 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS52 KCHS 272215
SVRCHS
GAC183-267-272315-
/O.NEW.KCHS.SV.W.0078.110527T2215Z-110527T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 715 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...7 MILES SOUTHWEST OF GLENNVILLE...MOVING EAST
AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MENDES...GLENNVILLE...GLENNVILLE...DONALD...LUDOWICI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3205 8204 3193 8175 3187 8176 3185 8174
3171 8173 3162 8178 3165 8180 3165 8183
3167 8186 3178 8196 3178 8198 3181 8202
3185 8210 3193 8212
TIME...MOT...LOC 2215Z 276DEG 13KT 3186 8199
$$3 follow-up statements
440
WWUS52 KCHS 272229
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT FRI MAY 27 2011
GAC183-267-272315-
/O.CON.KCHS.SV.W.0078.000000T0000Z-110527T2315Z/
TATTNALL GA-LONG GA-
629 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN LONG AND SOUTHEASTERN TATTNALL COUNTIES...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NOBLE...OR ABOUT 15 MILES NORTHWEST OF LUDOWICI...MOVING
EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...DONALD...AND LUDOWICI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3196 8197 3193 8176 3187 8176 3171 8173
3162 8178 3165 8180 3165 8183 3167 8186
3171 8188 3172 8190 3178 8196 3178 8198
3181 8202 3185 8210
TIME...MOT...LOC 2229Z 276DEG 13KT 3185 8193
$$094
WWUS52 KCHS 272247
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT FRI MAY 27 2011
GAC183-267-272315-
/O.CON.KCHS.SV.W.0078.000000T0000Z-110527T2315Z/
TATTNALL GA-LONG GA-
647 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WEST CENTRAL LONG AND SOUTHEASTERN TATTNALL COUNTIES...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DONALD...OR ABOUT 11 MILES NORTHWEST OF LUDOWICI...
MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DONALD AND
LUDOWICI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.
&&
LAT...LON 3180 8199 3183 8198 3189 8193 3190 8181
3187 8176 3171 8173 3162 8178 3165 8180
3165 8183 3167 8186 3171 8188 3172 8190
3178 8196 3178 8198
TIME...MOT...LOC 2247Z 292DEG 15KT 3180 8188
$$392
WWUS52 KCHS 272308
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT FRI MAY 27 2011
GAC183-267-272318-
/O.EXP.KCHS.SV.W.0078.000000T0000Z-110527T2315Z/
TATTNALL GA-LONG GA-
708 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LONG AND
SOUTHEASTERN TATTNALL COUNTIES WILL EXPIRE AT 715 PM EDT...
AT 707 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3180 8199 3183 8198 3189 8193 3190 8181
3187 8176 3171 8173 3162 8178 3165 8180
3165 8183 3167 8186 3171 8188 3172 8190
3178 8196 3178 8198
TIME...MOT...LOC 2308Z 292DEG 15KT 3177 8178
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:24 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 27, 4:24 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT FRI MAY 27 2011 .SYNOPSIS... A TROUGH ALOFT WILL IMPACT THE AREA THROUGH TONIGHT...FOLLOWED BY ATLANTIC HIGH PRESSURE SATURDAY THROUGH INTO THE MIDDLE OF NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ROBUST UPPER LEVEL ENERGY WITHIN A TROUGH SHIFTING ACROSS THE EAST COAST...COMBINED WITH ABUNDANT BOUNDARY INTERACTIONS...HAVE SUPPORTED THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS GENERALLY ALONG AND WEST OF INTERSTATE 95. MAIN FORECAST CONCERN IS THE POTENTIAL FOR CONVECTION TO PERSIST INTO THE EVENING AND NIGHTTIME HOURS. WATER VAPOR IMAGERY SHOWS THE UPPER TROUGH WITH EMBEDDED SHORTWAVE ENERGY CURRENTLY STRETCHED FROM THE NEW ENGLAND STATES SOUTHWARD INTO THE SOUTHEAST STATES THIS AFTERNOON. FORECAST MODELS INDICATE THE WEAKENING TROUGH GRADUALLY SLIPPING OFF THE EAST COAST OVERNIGHT...WITH SEVERAL WEAK SHORTWAVES CROSSING THE REGION. SEVERAL MODELS SUGGEST SOME PRECIPITATION COULD IMPACT THE FORECAST AREA THROUGH AT LEAST MIDNIGHT...WITH LINGERING SYNOPTIC SUPPORT POSSIBLY OVERCOMING WANING DAYTIME HEATING AND INSTABILITY. ANY EVENING OR NIGHTTIME SHOWER/THUNDERSTORMS COULD BE THE COMBINED RESULT OF LINGERING BOUNDARY INTERACTIONS FROM EARLIER CONVECTION AND UPSTREAM STORMS PUSHING INTO THE WESTERN COUNTIES. WILL GENERALLY TREND POPS DOWNWARD INTO THE EVENING HOURS...WHILE MAINTAINING SOLID CHANCE POPS INLAND AND NORTHERN AREAS UNTIL AROUND MIDNIGHT TO ACCOUNT FOR ANY UPSTREAM CONVECTION AND THE PROXIMITY OF APPROACHING SHORTWAVE ENERGY WITHIN THE TROUGH. WILL MAINTAIN JUST SLIGHT CHANCE POPS DURING THE EARLY MORNING AND PRE- DAWN HOURS SATURDAY...FAVORING NORTHERN ZONES AS THE TROUGH SLOWLY LIFTS NORTH AND EAST. ALTHOUGH CLIMATOLOGY WOULD SUGGEST THAT THE STRENGTH OF CONVECTION WILL DIMINISH OVERNIGHT...GIVEN THE AFOREMENTIONED BOUNDARIES AND ENERGY ALOFT...CANNOT RULE OUT ANY ISOLATED STORMS FROM BECOMING STRONG TO SEVERE THIS EVENING AND TONIGHT. LOW TEMPERATURES WILL RANGE FROM THE MID 60S FAR INLAND TO THE LOWER 70S NEAR THE COAST. SOME PATCHY FOG DEVELOPMENT IS POSSIBLE IN LOCATIONS THAT EXPERIENCED SIGNIFICANT RAINFALL...HOWEVER RESIDUAL CLOUD COVER ADDS SOME UNCERTAINTY TO THE EXTENT AND DURATION AT THIS TIME. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...A SHEAR AXIS...THE REMNANTS OF THE UPPER TROUGH...WILL PERSIST OVER EASTERN SC BETWEEN AN UPPER RIDGE OVER THE WESTERN ATLANTIC AND ANOTHER UPPER RIDGE BUILDING TOWARD THE REGION FROM THE SW. A FEW SHOWERS/THUNDERSTORMS COULD BE ONGOING IN THE VICINITY OF THE SHEAR AXIS TO START THE DAY OVER THE COASTAL WATERS AND SC COASTAL COUNTIES. THEN...DESTABILIZATION AND SEA BREEZE CONVERGENCE COULD PUSH THE THREAT FOR ISOLATED/SCATTERED THUNDERSTORMS INLAND DURING THE AFTERNOON. SUNDAY/MONDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS CANNOT BE RULED OUT ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...HELD POPS BELOW 15 PERCENT SUNDAY THROUGH MONDAY. ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE PERIOD. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO AMPLIFY OVER THE NE US AND PUSHING A COLD FRONT TOWARD THE FORECAST AREA. WHILE THE FRONT COULD EVENTUALLY STALL NORTH OF THE REGION...A WEAKENED CAP AND POOLING OF MOISTURE/INSTABILITY SOUTH OF THE BOUNDARY SHOULD SUPPORT AN INCREASING CHANCE FOR SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... HAVE EXTENDED THE TEMPO GROUP FOR -TSRA AT KSAV DUE TO A LINGERING THUNDERSTORM IMPACTING THE TERMINAL. ONCE THIS THUNDERSTORM DISSIPATES OR MOVES OUT OF THE AREA...EXPECT A LULL IN CONVECTION AT BOTH TERMINALS FOR THE NEXT FEW HOURS. NIGHTTIME CONVECTIVE COVERAGE IS TOO UNCERTAIN TO INCLUDE IN THE TAFS AT THIS TIME. ALTHOUGH THERE WILL BE PLENTY OF LINGERING LOW LEVEL MOISTURE...CONSIDERING SCATTERED CLOUD COVERAGE OVERNIGHT...WILL KEEP VISIBILITIES VFR FOR NOW. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .MARINE... THE LOCAL WATERS WILL BE LOCATED ACROSS THE WESTERN SIDE OF THE ATLANTIC RIDGE THROUGH TONIGHT. SOUTHERLY WINDS WILL LIKELY REMAIN AROUND 15 KT THIS EVENING AND OVERNIGHT...WITH THE WAVE SPECTRUM COMPRISED MAINLY OF SHORT PERIOD WIND DRIVEN WAVES OF 3 OR 4 FT. ALTHOUGH CONVECTIVE COVERAGE TONIGHT IS UNCERTAIN...MARINERS ARE ADVISED THAT THERE REMAINS A SLIGHT CHANCE FOR THUNDERSTORMS TO IMPACT THE WATERS WITH A SMALL POTENTIAL OF SOME GUSTY WINDS FROM STRONGER STORMS. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SATURDAY THROUGH WEDNESDAY. S/SE WINDS SATURDAY WILL TURN TOWARD THE E AND EVEN OCCASIONALLY NE...ENHANCED EACH DAY BY THE SEA BREEZE CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS NE OF THE WATERS. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS 3-5 FT EARLY TO MID WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 27, 4:12 AM EDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 412 AM EDT FRI MAY 27 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-280815- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 412 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...ALLOWING FOR SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE INTERACTION OF THE SEA BREEZE AND BOUNDARIES FROM THESE AND OTHER NEARBY THUNDERSTORMS...A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS AND MARGINALLY SEVERE HAIL IS POSSIBLE...MAINLY NEAR AND WEST OF THE INTERSTATE 95 CORRIDOR. THE MOST LIKELY TIME FOR SEVERE WEATHER IS FROM 3 TO 10 PM EDT. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM. AMZ330-350-352-354-374-280815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 412 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, May 27, 4:07 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI MAY 27 2011
SCZ040-042-272030-
ALLENDALE-HAMPTON-
407 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 430 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...SOUTHWEST OF HAMPTON...MOVING NORTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARTON...BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...
LURAY...MILEY...SYCAMORE AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3297 8131 3306 8123 3302 8111 3296 8103
3278 8111 3279 8120 3284 8129
TIME...MOT...LOC 2007Z 198DEG 10KT 3284 8118Local storm report, May 27, 4:36 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG 1 NNE CANADYS 33.07N 80.61W
05/27/2011 DORCHESTER SC PUBLIC
SEVERAL BRANCHES DOWN 2 INCHES IN DIAMETER.
&&
EVENT NUMBER CHS1100416
BDCSpecial weather statement, May 27, 5:04 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT FRI MAY 27 2011
GAZ114-272130-
TATTNALL-
504 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 530 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALTAMAHA...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
REIDSVILLE...ALTAMAHA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3208 8221 3210 8207 3184 8208 3186 8212
3188 8212 3188 8213 3190 8215 3191 8222
3191 8223 3193 8223
TIME...MOT...LOC 2103Z 264DEG 10KT 3200 8223Special weather statement, May 27, 5:10 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT FRI MAY 27 2011
GAZ087-100-272145-
BULLOCH-JENKINS-
510 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND BULLOCH
COUNTIES THROUGH 545 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THRIFT...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS AND EMMALANE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3280 8202 3262 8189 3259 8201 3261 8201
3266 8209 3270 8210
TIME...MOT...LOC 2110Z 231DEG 15KT 3264 8208Special weather statement, May 27, 5:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 529 PM EDT FRI MAY 27 2011 GAZ099-100-114>116-272200- BULLOCH-CANDLER-EVANS-INLAND BRYAN-TATTNALL- 529 PM EDT FRI MAY 27 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS... BULLOCH...CANDLER AND BRYAN COUNTIES THROUGH 600 PM EDT... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BELLVILLE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BELLVILLE...CLAXTON...COLLINS...DAISY...DENMARK...GEORGIA SOUTHERN... GROVELAND...HAGAN...MANASSAS AND NEVILS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3243 8178 3220 8154 3202 8200 3218 8213 TIME...MOT...LOC 2130Z 239DEG 18KT 3214 8198
Special weather statement, May 27, 6:07 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT FRI MAY 27 2011
GAZ114-137-272230-
LONG-TATTNALL-
607 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 630 PM EDT...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FIVE POINTS...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE AND MENDES...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3199 8210 3203 8185 3194 8178 3172 8184
3176 8195 3178 8196 3178 8198 3181 8202
3182 8205 3186 8211 3188 8211 3189 8213
TIME...MOT...LOC 2207Z 274DEG 12KT 3191 8203The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:18 PM EDT | Special Weather Statement | CHS | Jenkins | 27 min |
| May 26, 9:31 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 59 min |
| May 26, 9:54 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 66 min |
| May 26, 10:22 PM EDT | Special Weather Statement | CHS | Long | 23 min |
| May 26, 10:28 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 62 min |
| May 26, 10:49 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 26 min |
| May 26, 10:54 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 66 min |
| May 27, 2:27 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| May 27, 2:39 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 66 min |
| May 27, 5:04 PM EDT | Special Weather Statement | CHS | Tattnall | 26 min |
| May 27, 5:10 PM EDT | Special Weather Statement | CHS | Jenkins | 35 min |
| May 27, 5:29 PM EDT | Special Weather Statement | CHS | Evans | 31 min |
| May 27, 6:07 PM EDT | Special Weather Statement | CHS | Tattnall | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.